HomeRegisterLog inFollow us on facebookFollow us on twitterFollow us on youtubeFollow us on LinkedinFollow us on PintrestContact usFeedback


Share  | 
 

 Exhaustion - IIH or meds side effect

View previous topic View next topic Go down 
AuthorMessage
Spookess
Member
Member
avatar


PostSubject: Exhaustion - IIH or meds side effect   Tue Apr 04, 2017 4:39 am

On top of worse headaches now than before I started taking acetazolamide (750mg daily), I find that I am physically and mentally exhausted on a daily basis. 
It doesn't matter how much sleep I get, I will be at work and feel ok (well, apart from the usual; headaches, bulging vision etc), then literally one minute later I can barely keep my eyes open, my vision goes blurry and every time I stand up I feel like I've got headrush. It's not just tiredness, it's suddenly like I have run a marathon, done a double shift of a really heavy manual labour job (when I'm actually  just sat at a computer) and not slept for a week. It's actual exhaustion. 

My question is, is this a side effect of the Acetazolamide, or a side effect of the IIH? 
I see the neuro-opthamologist on 11th April,  and have a horrible feeling they will increase my dosage as I still have the whooshing in my ear and bulging vision, so would like to be prepared if this feeling is going to get worse if they do  Neutral

Thanks in advance.
Back to top Go down
Sophiasmom
Admin2
Admin2
avatar


PostSubject: Re: Exhaustion - IIH or meds side effect   Tue Apr 04, 2017 5:47 am

well, I couldn't take Diamox because it gave me as much brain fog as I had from the IIH.
but there is a paper looking at ICP in "chronic fatigue" patients, showing that 20% met the criteria for a diagnosis of IIH and 85% felt better after removal of CSF.  I feel that exhausted when my ICP goes up.  I also have an adrenal problem and I think it is ultimately secondary to the ICP pressure on the pituitary, a sort of hormonal empty sella syndrome.  

you could also be describing "excessive daytime sleepiness" which is a symptom of obstructive sleep apnea.  OSA raises ICP.  my IIH got better when I started treating my OSA.  

so I don't know how to answer your question, you may have to sort this out on your own.  if the symptoms come on within an hour of the Diamox dose, it's probably the Diamox.
Back to top Go down
medmisfit
Admin2
Admin2
avatar


PostSubject: Re: Exhaustion - IIH or meds side effect   Tue Apr 04, 2017 5:09 pm

I agree with Deb, there are different causes even within the IIH diagnosis. If you haven't already, I'd start a symptom log with times you eat, take meds, and when symptoms occur. It may help you figure it out. I tend to hit a wall between 11am-2pm, so completely understand!
Back to top Go down
Sponsored content




PostSubject: Re: Exhaustion - IIH or meds side effect   

Back to top Go down
 

Exhaustion - IIH or meds side effect

View previous topic View next topic Back to top 

 Similar topics

+
Page 1 of 1

Permissions in this forum:You cannot reply to topics in this forum
www.ihaveiih.com :: Living with IIH ::   :: Women and IIH-
Jump to:  
DISCLAIMER This group is not managed by anyone in the medical profession, but by people who are either affected by, or are closely connected to IIH. Information provided on this site is meant to complement & not replace any advice or information from a health professional, users and members are reminded that medical professionals should always be consulted in all aspects of health needs.
Protected by Copyscape Web Copyright Protection Software
Top Disability Websites
Forum create on Forumotion | © phpBB | Free forum support | Contact | Report an abuse | Forumotion.com